Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 112, NWS Boston/Norton, MA

July 21, 2010Franklin County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2010, 3:28 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 3:28 PM EDT (19:28 UTC)
Expired
Jul 21, 2010, 4:15 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 110 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:40 PM EDTTSTM WND DMGWhately, MATREES AND WIRES DOWN.
Jul 21, 3:52 PM EDTHAIL 0.75Deerfield, MADIME SIZE HAIL IN SOUTH DEERFIELD.
Jul 21, 4:03 PM EDTTSTM WND DMGAmherst, MATREE DOWN ON ROUTE 63 NEAR LEVERETT LINE. ALSO POWER LINES DOWN ON ROUTE 202.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS51 KBOX 211928
SVRBOX
MAC011-015-027-212015-
/O.NEW.KBOX.SV.W.0112.100721T1928Z-100721T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...
  EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF AMHERST...

* UNTIL 415 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CONWAY...OR 8 MILES SOUTHWEST OF GREENFIELD...AND WAS MOVING EAST
  AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...DEERFIELD...WHATELY...
  SUNDERLAND...HATFIELD...MONTAGUE...LEVERETT...WENDELL...
  SHUTESBURY...PELHAM...NEW SALEM...PETERSHAM...HARDWICK...WARE...
  BARRE...WARREN...NEW BRAINTREE...WEST BROOKFIELD...OAKHAM...NORTH
  BROOKFIELD...HUBBARDSTON...EAST BROOKFIELD AND BROOKFIELD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4261 7275 4249 7190 4215 7205 4222 7224
      4225 7222 4225 7224 4223 7226 4244 7283
TIME...MOT...LOC 1928Z 289DEG 34KT 4250 7267

$$

KJC
1 follow-up statement
080 
WWUS51 KBOX 211951
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT WED JUL 21 2010

MAC011-015-027-212015-
/O.CON.KBOX.SV.W.0112.000000T0000Z-100721T2015Z/
FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
351 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL WORCESTER...EAST CENTRAL HAMPSHIRE AND SOUTHEASTERN
FRANKLIN COUNTIES...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEVERETT...OR 6 MILES NORTH OF AMHERST...MOVING EAST AT
40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WENDELL...SHUTESBURY...PELHAM...NEW SALEM...PETERSHAM...WEST
BROOKFIELD...WARREN...WARE...OAKHAM...NORTH BROOKFIELD...NEW
BRAINTREE...HUBBARDSTON...HARDWICK...EAST BROOKFIELD...BROOKFIELD AND
BARRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4259 7258 4249 7190 4215 7205 4222 7224
      4225 7222 4225 7224 4223 7226 4241 7267
TIME...MOT...LOC 1951Z 289DEG 34KT 4245 7249

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:37 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 21, 2:37 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
237 PM EDT WED JUL 21 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING THE POSSIBILITY OF SEVERE
THUNDERSTORMS THROUGH EARLY TONIGHT. HOT AND HUMID WEATHER WILL
RETURN BY SATURDAY...BEFORE ANOTHER COLD FRONT BRINGS A FEW
THUNDERSTORMS SATURDAY AFTERNOON/NIGHT. RELIEF FROM THE HEAT AND
HUMIDITY SHOULD ARRIVE EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 507 WHICH IS IN EFFECT UNTIL 8 PM HAS
BEEN EXPANDED INTO RI AND EASTERN MA. WE EXCLUDED CAPE COD...MARTHAS
VINEYARD AND NANTUCKET WHERE OUR CONFIDENCE IS LOWER FOR SEVERE
WEATHER TO OCCUR. SOUTHERLY FLOW SHOULD KEEP AIRMASS MORE STABLE...
ALTHOUGH ELEVATED STORMS ARE CERTAINLY POSSIBLE.

MAX INSTABILITY AXIS EXTENDS ACROSS CT...RI AND INTERIOR SE MA.
0-6KM SHEAR HAS ALSO INCREASED THIS AFTERNOON BUT HIGHER VALUES
/40KT/ AND BETTER MID LEVEL LAPSE RATES ARE STILL BACK ACROSS
CENTRAL AND EASTERN NY. INTERESTING TO NOTE ACTIVITY SO FAR HAS
BEEN IN FORM OF DISCRETE CELLS AS OPPOSED TO ORGANIZED LINE
SEGMENTS...AND LATEST HRRR/COSPA INDICATE THIS WILL BE TREND AS
ACTIVITY BECOMES MORE WIDESPREAD IN SOUTHERN NEW ENGLAND THIS
EVENING. MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL
BUT ANY RIGHT MOVING CELLS WOULD CERTAINLY HAVE TORNADIC
POTENTIAL. LOW CONFIDENCE ON THAT OCCURRING HOWEVER.

INCREASED POPS TO LIKELY THROUGH EARLY TONIGHT...THEN EXPECT
ACTIVITY TO SUBSIDE AFTER MIDNIGHT AS COLD FRONT PUSHES THROUGH.
MAIN WINDOW FOR STORMS IS 4-7 PM FROM KEENE TO HARTFORD AND 6-10
PM MANCHESTER TO BOSTON AND PROVIDENCE. PATCHY FOG EXPECTED
OVERNIGHT...ESPECIALLY ALONG S COAST AND WHERE ANY RAINFALL
OCCURS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
DRIER AIR ARRIVES THU AND THU NIGHT AS HIGH PRESSURE BUILDS INTO
REGION.

FAIRLY DEEP MIXING LAYER EXPECTED THU PER MODEL SOUNDINGS SO WE
CONTINUE TO INDICATE 25-30 MPH GUSTS...ESPECIALLY INLAND. HIGHS
SHOULD REACH WELL INTO 80S WITH DOWNSLOPING W/NW FLOW.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGHLIGHTS...
*A ROUND OF SCATTERED RAIN SHOWERS POSSIBLE FRIDAY AFTERNOON/NIGHT
*VERY WARM/HUMID WEATHER RETURNS BY SATURDAY WITH THE CHANCE OF A
FEW SHOWERS/STORMS IN THE AFTERNOON OR NIGHT
*RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK WITH MAINLY DRY
WEATHER

DETAILS...

THURSDAY NIGHT...
A WEAK RIDGE OF HIGH PRESSURE WILL BRING A DRY AND SEASONABLE
NIGHT.  SKIES WILL START OFF MOSTLY CLEAR...BUT WEST TO NORTHWEST
FLOW ALOFT SHOULD BRING AN INCREASE IN AT LEAST SOME HIGH CLOUDS
FROM THE WEST AFTER MIDNIGHT.  LOW TEMPERATURES SHOULD MAINLY BE IN
THE 60S...WITH SOME UPPER 50S EXPECTED ACROSS PORTIONS OF SOUTHWEST
NH/NORTHWEST MA.  WE MAY SEE A TOUCH OF PATCHY GROUND FOG DEVELOP IN
THE TYPICALLY PRONE LOCATIONS LATE.

FRIDAY AND FRIDAY NIGHT...
FORECAST CONFIDENCE IS WELL BELOW NORMAL OVER THIS TIME.  A WARM
FRONT WILL EXTEND SOUTHEASTWARD ACROSS SOUTHERN NEW ENGLAND FROM A
LOW PRESSURE SYSTEM OVER THE GREAT LAKES.  THIS PATTERN IS FAVORABLE
FOR MCS DEVELOPMENT ACROSS THE LAKES WITH THE COMPLEX LIKELY
PROPAGATING EAST SOUTHEASTWARD.  AS IS USUALLY THE CASE WITH THESE
MCS/S...THE MODELS ARE ALL OVER THE PLACE WITH THEIR TRACK AND
TIMING.

CONFIDENCE IN WHERE THIS MCS WILL GO AND HOW EXACTLY IT WILL AFFECT
OUR WEATHER IS VERY LOW.  HOWEVER...ALL THE MODELS SHOW THE BEST
INSTABILITY WILL BE LYING TO OUR SOUTH AND WEST.  THESE COMPLEX/S
OFTEN BEND TOWARDS THE HIGHER INSTABILITY AXIS.  THEREFORE...OUR
BEST ESTIMATE IS THAT WE WILL BE ON THE NORTHEAST FRINGE OF THE
COMPLEX WITH THE HEAVIEST ACTION PROBABLY PASSING TO OUR SOUTH AND
WEST.  HOWEVER...STILL THINK WE MAY SEE SOME SHOWERS WITH THE WARM
FRONTAL PASSAGE SOMETIME FRIDAY AFTERNOON AND/OR NIGHT.
THEREFORE...WILL RUN WITH CHANCE POPS FOR THE POTENTIAL OF A PERIOD
OF SCATTERED RAIN SHOWERS WITH THE HIGHEST IN OUR WESTERN/SOUTHERN
ZONES.  FOR NOW WE DID NOT INCLUDE THUNDER AS INSTABILITY LOOKS
RATHER LIMITED IN SOUTHERN NEW ENGLAND...BUT AND ISOLATED RUMBLE OR
TWO IS CERTAINLY NOT OUT OF THE QUESTION.

SATURDAY AND SATURDAY NIGHT...
THE WARM FRONT WILL LIFT NORTH OF SOUTHERN NEW ENGLAND.  THIS WILL
BRING A RETURN TO VERY WARM WEATHER ALONG WITH HIGH HUMIDITY
VALUES.  A GOOD PORTION OF THE DAY WILL BE DRY...BUT AS THE COLD
FRONT APPROACHES ITS POSSIBLE THAT WE SEE SOME SCATTERED
SHOWERS/THUNDERSTORMS SOMETIME DURING THE AFTERNOON OR NIGHT.
CONFIDENCE ON THIS IS LOW BECAUSE OF A STRONG MID LEVEL CAP WHICH IF
IT HANGS TOUGH WOULD LIMIT CONVECTIVE POTENTIAL.

SUNDAY THROUGH TUESDAY...
THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT WE WILL
FINALLY UNDERGO A PATTERN CHANGE.  AN UPPER LEVEL TROUGH DEVELOPS TO
OUR NORTHEAST WHICH SHOULD KEEP OUR WEATHER MAINLY DRY WITH
SEASONABLE TEMPERATURES.  HUMIDITY VALUES WILL BE LOWER AND MUCH
MORE COMFORTABLE THAN WHAT WE HAVE EXPERIENCED FOR MUCH OF THIS
MONTH.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE ON IFR/LIFR RETURNING TO S COAST AROUND SUNSET.
TAFS MAY BE A COUPLE OF HOURS EARLY ON TIMING. TSTMS WITH MVFR/IFR
EXPECTED TO BECOME NUMEROUS BAF/BDL 21Z-23Z AND PVD/BOS/MHT
00Z-02Z AS ACTIVITY ACROSS EASTERN NY HEADS INTO SOUTHERN NEW
ENGLAND. POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL DURING THIS
TIME FRAME.

SHOULD SEE IMPROVEMENT TO VFR AFTER 06Z EXCEPT FOR FMH HYA ACK
WHERE FOG WILL PERSIST UNTIL DAYBREAK THU.

THU AND THU NIGHT...HIGH CONFIDENCE VFR. W/NW WIND GUSTS TO 25KT
12Z- 22Z. PATCHY FOG POSSIBLE LATE THU NIGHT.

KBOS TERMINAL...TAF COORDINATED WITH CWSU ZBW. HIGH CONFIDENCE ON
SEA BREEZE SUBSIDING 23Z-01Z. TSRA MOST LIKELY 00Z-02Z BUT ISOLD
TSTMS COULD AFFECT TERMINAL AS EARLY AS 21Z.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY THROUGH SATURDAY NIGHT...A PERIOD OF TWO OF MVFR-IFR
CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS/STORMS AND ALSO
PATCHY LOW CLOUDS/FOG DURING THE OVERNIGHT/EARLY MORNING HOURS.

SUNDAY AND MONDAY...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THROUGH THU NIGHT.
SOUTHERLY SWELL COULD BRING 5 FT SEAS BACK INTO S COASTAL WATERS
THU AND THU EVENING...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE
SCA AT THIS TIME...ESPECIALLY GIVEN W/NW FLOW.

OUTLOOK...FRIDAY THROUGH SUNDAY...

THURSDAY NIGHT...A WEAK RIDGE OF HIGH PRESSURE OVER THE WATERS
SHOULD ALLOW SOUTHERLY SWELL TO DIMINISH BELOW SCA THRESHOLDS ACROSS
THE SOUTHERN OUTER-WATERS TOWARD DAYBREAK FRIDAY MORNING.

FRIDAY...THE WEAK RIDGE OF HIGH PRESSURE SHOULD KEEP WINDS AND SEAS
BELOW SCA THRESHOLDS.

SATURDAY INTO SUNDAY...INCREASING SOUTHWEST FLOW AHEAD OF AN
APPROACHING COLD FRONT MAY BRING A RETURN OF 4 TO 6 FOOT SEAS ACROSS
THE SOUTHERN OUTER-WATERS LATE SATURDAY AFTERNOON LINGERING INTO
SUNDAY.  AN INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA
ACROSS THE OPEN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...FRANK
AVIATION...RLG/JWD
MARINE...RLG/JWD
Hazardous weather outlook, Jul 21, 2:16 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT WED JUL 21 2010

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-221830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
216 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COAST OF
MASSACHUSETTS AND RHODE ISLAND TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

IN ADDITION...THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY
EVENTUALLY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-221830-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
216 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COAST OF
MASSACHUSETTS AND RHODE ISLAND TODAY.

THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS MAINLY
AFTER 5 PM UNTIL MIDNIGHT TONIGHT. DAMAGING STRAIGHT LINE WINDS
APPEARS TO BE THE MAIN THREAT. A FEW STORMS MAY ALSO BRING LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-221830-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
216 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE
THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-233>237-251-221830-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
216 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 21, 10:20 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1020 AM EDT WED JUL 21 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1020 AM EDT WED JUL 21 2010

...SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS
EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
APPROACHING FROM NEW YORK STATE. SOME OF THE STORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT
LIGHTNING IS ALSO POSSIBLE.

THE MOST LIKELY TIME FOR THUNDERSTORMS IS AFTER 4 PM FROM KEENE TO
HARTFORD AND AFTER 6 PM FROM MANCHESTER TO BOSTON...PROVIDENCE AND
HYANNIS. THE POTENTIAL FOR SEVERE WEATHER MAY LAST UNTIL MIDNIGHT.

THOSE WITH OUTDOOR PLANS SHOULD BE ALERT FOR RAPIDLY CHANGING
WEATHER CONDITIONS. GO INDOORS OR INSIDE A VEHICLE AT THE FIRST
SIGN OF THREATENING WEATHER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION.

JWD
Special weather statement, Jul 21, 2:17 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT WED JUL 21 2010

MAZ002-003-211915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
217 PM EDT WED JUL 21 2010

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 16 MILES WEST OF MONROE...OR ABOUT 8 MILES WEST OF
NORTH ADAMS...MOVING EAST AT 35 MPH.

THESE STORMS WILL MOVE INTO FRANKLIN COUNTY BETWEEN 245 AND 315 PM.

* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
  HAWLEY...HEATH...BUCKLAND...ASHFIELD...COLRAIN...SHELBURNE...
  CONWAY...LEYDEN...NORTHFIELD...MONTAGUE...GREENFIELD...GILL...
  DEERFIELD AND BERNARDSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

      4247 7248 4257 7297 4265 7295 4267 7298
      4268 7298 4270 7296 4270 7302 4274 7303

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire63 min
Jul 21, 3:13 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Jul 21, 4:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester62 min
Jul 21, 4:25 PM EDTTornado WarningBOXFranklin, Hampden, Hampshire, Worcester42 min
Jul 21, 4:33 PM EDTSevere Thunderstorm WarningBOXHampden, Norfolk, Worcester42 min
Jul 21, 4:58 PM EDTAreal Flood AdvisoryBOXWorcester3 hr
Jul 21, 5:11 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr
Jul 21, 5:17 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester14 min
Jul 21, 5:53 PM EDTSpecial Weather StatementBOXBristol67 min
Jul 21, 6:39 PM EDTSpecial Marine WarningBOX66 min
Jul 21, 6:44 PM EDTSpecial Marine WarningBOX61 min
Jul 21, 7:29 PM EDTSpecial Marine WarningBOX61 min
Jul 21, 7:37 PM EDTSpecial Marine WarningBOX53 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.